Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 1:29 PM EDT for Franklin County, Grand Isle County, Orleans County, Vermont. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 1:29 PM EDT (17:29 UTC)
- Expired
- May 29, 2012, 2:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, VT, Grand Isle County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 56 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:33 PM EDT | HAIL 1 | Alburgh Center, VT | |
| May 29, 1:37 PM EDT | HAIL 1 | 2 W Swanton, VT | |
| May 29, 1:37 PM EDT | HAIL 1 | Swanton, VT | QUARTER AND SMALLER...COVERING THE GROUND |
| May 29, 1:53 PM EDT | HAIL 0.75 | Enosburg Falls, VT | |
| May 29, 2:13 PM EDT | HAIL 1 | Highgate Center, VT | |
| May 29, 2:15 PM EDT | HAIL 1.25 | Sheldon, VT | |
| May 29, 2:31 PM EDT | HAIL 1 | Enosburg Falls, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS51 KBTV 291729
SVRBTV
VTC011-013-019-291830-
/O.NEW.KBTV.SV.W.0014.120529T1729Z-120529T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
129 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
NORTHEASTERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 230 PM EDT.
* AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SWANTON...
MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HIGHGATE FALLS...FRANKLIN...SHELDON...LAKE CARMI STATE PARK...
ENOSBURG FALLS...RICHFORD...MONTGOMERY...JAY...NORTH TROY...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4501 7238 4480 7236 4480 7328 4501 7334
4502 7309
TIME...MOT...LOC 1729Z 267DEG 23KT 4494 7311
$$1 follow-up statement
529
WWUS51 KBTV 291746
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 PM EDT TUE MAY 29 2012
VTC011-013-019-291830-
/O.CON.KBTV.SV.W.0014.000000T0000Z-120529T1830Z/
ORLEANS VT-GRAND ISLE VT-FRANKLIN VT-
146 PM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...AND NORTHERN
FRANKLIN AND NORTHEASTERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT...
AT 141 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
EAST HIGHGATE...MOVING EAST AT 25 MPH.
AT 137 PM QUARTER SIZE HAIL WAS REPORTED AT SWANTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...FRANKLIN...LAKE CARMI STATE PARK...WEST
BERKSHIRE...EAST BERKSHIRE...BERKSHIRE...SOUTH RICHFORD...STEVENS
MILLS...EAST RICHFORD...JAY...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4501 7238 4480 7236 4486 7319 4501 7322
4502 7309
TIME...MOT...LOC 1745Z 267DEG 23KT 4495 7296
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:53 PM EDT, 36 minutes earlier.
Area forecast discussion, May 29, 12:53 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1253 PM EDT TUE MAY 29 2012
.SYNOPSIS...
AN APPROACHING UPPER DISTURBANCE FROM THE WEST ALONG WITH ITS
ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH THE INCREASINGLY
MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY THIS
AFTERNOON. THIS WILL RESULT IN WIDESPREAD THUNDERSTORM ACTIVITY
THIS AFTERNOON...WHICH WILL PERSIST INTO EARLY TONIGHT. SOME
STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE
THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1247 PM EDT TUESDAY...WELL...BIG DAY. TORNADO WATCH #313 HAS
BEEN ISSUED FOR ALL OF THE NORTH COUNTRY THRU 01Z. THINKING IS
TORNADO THREAT THIS AFTN MAY BE A BIT HIGHER ACROSS THE CHAMPLAIN
VALLEY EWD ACROSS VT AS COMPARED TO THE ST. LAWRENCE VALLEY OF NY.
DIRECTIONAL SHEAR PER CXX VAD AND REMNANT OUTFLOW BOUNDARIES FROM
EARLY AM CONVECTION SUGGEST BETTER LOW-LEVEL SRH/SHEAR PROFILES
FOR POSSIBLE SHORT-LIVED TORNADOES ACROSS VERMONT. WE/LL CONTINUE
TO MONITOR THAT THREAT. STORMS ARE FORMING AT 1630Z ACROSS CENTRAL
NY AND ARE EXPECTED TO DEVELOP NEWD INTO OUR NY COUNTIES DURING
THE NEXT 1-2 HRS...AND THEN TRACK EWD INTO VT DURING THE MID-AFTN
HOURS. ANTICIPATE A FEW SUPERCELLS IN ADDITION TO BANDS OF STRONG
TO SEVERE STORMS. THE DEWPOINTS ARE VERY HIGH...UPR 60S TO LOWER
70S...AND INSOLATION HAS ALLOWED TEMPERATURES TO WARM INTO THE
MID-UPR 80S IN SPOTS WEST OF THE GREEN MTNS. THIS IS CONTRIBUTING
TO VERY UNSTABLE CAPE VALUES OF 3000-4000 J/KG...WHICH IS
RELATIVELY RARE FOR OUR AREA. SFC-6KM SHEAR REMAINS FAVORABLE FOR
ORGANIZED CONVECTIVE STORMS...AND WILL GENERALLY REMAIN AROUND 40
KTS THROUGH THIS AFTERNOON. PRIMARY THREAT STILL EXPECTED TO BE
DAMAGING WINDS AND LARGE HAIL. BECAUSE THE STORMS EARLY THIS
MORNING PRODUCED LOCALIZED RAINFALL IN EXCESS OF 2" IN SPOTS...WE
ARE CONTINUING THE FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT (SEE
HYDRO SECTION BELOW).
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE
REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE
AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE
REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN
THE 50S ACROSS NRN NY.
WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY
COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED
SHOWER...MAINLY TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN
THE 70S TO AROUND 80 AND IT WILL BE LESS HUMID.
MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY
EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF
SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES
THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN
THE MID 60S TO AROUND 70.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1130 AM EDT TUESDAY...UPDATED THE EXTENDED FORECAST EARLY
TODAY MAINLY RELYING ON HPC GUIDANCE TO FREE UP MORE FORECASTERS
FOR SEVERE WEATHER THIS AFTERNOON. UPPER LEVEL RIDGE AND SURFACE
RIDGE WILL BE OVER THE REGION ON FRIDAY AND SLIDE EAST ON FRIDAY
NIGHT. VERTICALLY STACKED LOW PRESSURE SYSTEM WILL APPROACH FROM
THE EAST SATURDAY WITH RAIN SPREADING ACROSS THE AREA FROM WEST
TO EAST. RAIN WILL CONTINUE FRIDAY NIGHT AND SATURDAY...THEN
CHANGE OVER TO SHOWERS AS THE LOW CONTINUES TO MOVE NORTH AND
EAST OF OUR FORECAST AREA. STILL LOOKS LIKE THERE IS POTENTIAL
FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT.
THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY
NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL
POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 06Z WEDNESDAY...
***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL***
FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN
VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM
THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL.
DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH
IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS
SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT
APPROACHES. GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO
LOCALLY SVR AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE
PRIMARY THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS
THAN 10 KTS THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND
GUSTY TO 25KT THEREAFTER.
OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...
06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER
STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN
HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z.
12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY.
PATCHY LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR
CONDS POSSIBLE 06-12Z AT KMPV/KSLK.
12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY
THROUGH MIDNIGHT TONIGHT. OVERNIGHT AND EARLY MORNING CONVECTIVE
STORMS HAVE PRODUCED LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2"
ACROSS PORTIONS OF E-CENTRAL INTO N-CENTRAL/NERN VT...AND ALSO
ACROSS NORTHERN FRANKLIN COUNTY IN NY PER RADAR ESTIMATES. THIS
ONLY WASN/T ENOUGH TO RESULT IN FLOODING. HOWEVER...THE EARLY
MORNING HEAVY RAIN HAS PRIMED SOME RIVER BASINS FOR POSSIBLE
FLASH FLOODING AS SEVERE AND HEAVY RAIN PRODUCING THUNDERSTORMS
REDEVELOP AND MOVE ACROSS THE REGION FROM WEST TO EAST DURING THE
AFTN AND EVENING HOURS. THE THREAT OF FLASH FLOODING WILL END
AFTER MIDNIGHT AS A COLD FRONT CLEARS THE AREA TO THE EAST.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026>031-
034-035-087.
&&
SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...NEILES
AVIATION...JMG/MUCCILLI
HYDROLOGY...Hazardous weather outlook, May 29, 12:33 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1233 PM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-301645- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1233 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 9:43 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
943 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
1230 AM HAIL 3 N POMFRET 43.74N 72.53W
05/29/2012 E1.75 INCH WINDSOR VT COCORAHS
COCORAHS
1240 AM TSTM WND DMG SHARON 43.78N 72.45W
05/29/2012 WINDSOR VT LAW ENFORCEMENT
TREE DOWN ON HOWE HILL RD. REPORT FROM VT STATE POLICE
0130 AM HAIL EAST MONTPELIER CENTER 44.28N 72.53W
05/29/2012 M1.50 INCH WASHINGTON VT PUBLIC
PING PONG BALL HAIL
0140 AM HAIL 1 N NORTH MONTPELIER 44.32N 72.45W
05/29/2012 E1.00 INCH WASHINGTON VT PUBLIC
0440 AM TSTM WND DMG WILMINGTON 44.39N 73.82W
05/29/2012 ESSEX NY POST OFFICE
SEVERAL TREES DOWN ON ROUTE 86 NEAR WILMINGTON NY
0520 AM TSTM WND DMG EAST BROOKFIELD 44.03N 72.57W
05/29/2012 ORANGE VT DEPT OF HIGHWAYS
TREES DOWN ON ROUTE 65. REPORTED BY TOWN HIGHWAY DEPT.
0725 AM TSTM WND DMG MORIAH 44.05N 73.51W
05/29/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN 3MILES SOUTH OF TOWN. REPORT FROM STATE
POLICE
0858 AM HAIL LYNDONVILLE 44.53N 72.00W
05/29/2012 E0.25 INCH CALEDONIA VT BROADCAST MEDIA
&&
EVENT NUMBER BTV1200053 BTV1200057 BTV1200060 BTV1200054 BTV1200055
BTV1200063 BTV1200061 BTV1200062 BTV1200059
JNSpecial weather statement, May 29, 9:47 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
947 AM EDT TUE MAY 29 2012
VTZ004-007-291415-
CALEDONIA VT-ESSEX VT-
947 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL CALEDONIA AND
SOUTHERN ESSEX COUNTIES...
AT 944 AM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH KIRBY...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LUNENBURG...SOUTH LUNENBURG...
LAT...LON 4456 7156 4456 7159 4454 7157 4452 7158
4450 7157 4440 7171 4439 7179 4438 7180
4439 7204 4457 7205 4462 7155 4459 7153
BOYDLocal storm report, May 29, 9:52 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
952 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG EAST BROOKFIELD 44.03N 72.57W
05/29/2012 ORANGE VT DEPT OF HIGHWAYS
TREES DOWN ON ROUTE 65. REPORTED BY TOWN HIGHWAY DEPT.
&&
CORRECTED EVENT TIME
EVENT NUMBER BTV1200061
TABERSpecial weather statement, May 29, 10:35 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1035 AM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-291800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1035 AM EDT TUE MAY 29 2012 ...NUMEROUS SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS THE NORTH COUNTRY... ADDITIONAL SEVERE THUNDERSTORMS WILL REDEVELOP ACROSS THE NORTH COUNTRY BY EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH OR MORE. FURTHERMORE...THE POTENTIAL FOR A BRIEF TORNADO SPIN UP WILL BE POSSIBLE...ESPECIALLY DURING THE MID AFTERNOON HOURS ACROSS CENTRAL AND NORTHERN VERMONT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...WHICH MAY CAUSE FLASH FLOODING IN URBAN AREAS OR IN THE STEEP TERRAIN OF THE ADIRONDACK OR GREEN MOUNTAINS. IN ADDITION...A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR THE ENTIRE NORTH COUNTRY.
Local storm report, May 29, 11:54 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1154 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM LIGHTNING CABOT 44.41N 72.31W
05/29/2012 WASHINGTON VT TRAINED SPOTTER
3 HOUSE FIRES DUE TO LIGHTNING IN CABOT... MARSHFIELD
AND BARRE VT
&&
EVENT NUMBER BTV1200064
JNSpecial weather statement, May 29, 12:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1228 PM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-292000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1228 PM EDT TUE MAY 29 2012 ...TORNADO WATCH UNTIL 9 PM FOR ENTIRE NORTH COUNTRY... SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK BY 1 PM AND SPREAD INTO VERMONT DURING THE AFTERNOON HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH OR MORE. FURTHERMORE...THE POTENTIAL FOR A BRIEF...SHORT LIVED TORNADOES WILL BE POSSIBLE...ESPECIALLY DURING THE MID TO LATE AFTERNOON HOURS ACROSS CENTRAL AND NORTHERN VERMONT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...WHICH MAY CAUSE FLASH FLOODING IN URBAN AREAS OR IN THE STEEP TERRAIN OF THE ADIRONDACK OR GREEN MOUNTAINS. IN ADDITION...A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR THE ENTIRE NORTH COUNTRY.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:00 AM EDT | Special Weather Statement | BTV | Orange, Windsor | 60 min |
| May 29, 12:06 AM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 39 min |
| May 29, 1:12 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange, Washington | 63 min |
| May 29, 1:30 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 60 min |
| May 29, 2:29 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 41 min |
| May 29, 2:48 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 57 min |
| May 29, 4:12 AM EDT | Special Weather Statement | BTV | Chittenden | 63 min |
| May 29, 4:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 62 min |
| May 29, 4:46 AM EDT | Special Weather Statement | BTV | Grand Isle | 29 min |
| May 29, 5:05 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 55 min |
| May 29, 6:26 AM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
| May 29, 7:07 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 15 hr |
| May 29, 8:52 AM EDT | Special Weather Statement | BTV | Caledonia, Chittenden, Orange, Washington | 53 min |
| May 29, 9:42 AM EDT | Special Weather Statement | BTV | Caledonia | 63 min |
| May 29, 9:47 AM EDT | Special Weather Statement | BTV | Essex | 28 min |
| May 29, 12:56 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 34 min |
| May 29, 1:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| May 29, 1:51 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 84 min |
| May 29, 1:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 64 min |
| May 29, 2:18 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 57 min |
| May 29, 2:18 PM EDT | Tornado Warning | BTV | Franklin, Lamoille, Orleans | 57 min |
| May 29, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Washington | 23 min |
| May 29, 2:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 59 min |
| May 29, 2:50 PM EDT | Tornado Warning | BTV | Caledonia, Franklin, Lamoille, Orleans | 25 min |
| May 29, 2:59 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 66 min |
| May 29, 3:12 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 42 min |
| May 29, 3:28 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 4 hr |
| May 29, 3:30 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Orleans | 30 min |
| May 29, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 64 min |
| May 29, 3:43 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington | 47 min |
| May 29, 4:02 PM EDT | Tornado Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 29 min |
| May 29, 4:22 PM EDT | Flash Flood Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 4 hr |
| May 29, 4:54 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 66 min |
| May 29, 5:41 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 2 hr |
| May 29, 6:06 PM EDT | Special Weather Statement | BTV | Windsor | 24 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.